Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 49, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 1, 2011, 4:59 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2011, 4:59 AM EDT (08:59 UTC)
- Expired
- Jul 1, 2011, 5:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
181 WHUS73 KMQT 010859 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 459 AM EDT FRI JUL 1 2011 LSZ250-251-011700- /O.NEW.KMQT.SC.Y.0049.110701T0859Z-110701T2100Z/ MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- 459 AM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF 20 TO 25 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 5 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EDT FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
326 WHUS73 KMQT 011505 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1105 AM EDT FRI JUL 1 2011 LSZ242>245-012315- /O.NEW.KMQT.SC.Y.0050.110702T1100Z-110702T1800Z/ ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 1105 AM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 2 PM EDT SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE WEST...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ250-251-012100- /O.CON.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/ MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- 1105 AM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 4 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
338 WHUS73 KMQT 011655 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1255 PM EDT FRI JUL 1 2011 LMZ221-248-250-012100- /O.EXA.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1255 PM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ250-251-012100- /O.CON.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/ MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- 1255 PM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 4 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ242>245-020100- /O.CON.KMQT.SC.Y.0050.110702T1100Z-110702T1800Z/ ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 1255 PM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM EDT SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE WEST...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
422 WHUS73 KMQT 012113 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 513 PM EDT FRI JUL 1 2011 LSZ250-251-020000- /O.EXP.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/ /O.NEW.KMQT.SC.Y.0051.110701T2113Z-110702T0000Z/ MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- 513 PM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 17 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 3 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ221-020000- /O.EXP.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/ /O.NEW.KMQT.SC.Y.0051.110701T2113Z-110702T0000Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 513 PM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 6 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ248-250-020515- /O.EXP.KMQT.SC.Y.0049.000000T0000Z-110701T2100Z/ /O.NEW.KMQT.SC.Y.0051.110701T2113Z-110702T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 513 PM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ242>245-020515- /O.EXT.KMQT.SC.Y.0050.110702T1100Z-110702T2100Z/ ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 513 PM EDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 5 PM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 5 PM EDT SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE WEST...WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 6 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 1:52 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 1, 1:52 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 152 AM EDT FRI JUL 1 2011 UPDATED AVIATION DISCUSSION FOR 06Z TAFS .SHORT TERM /THROUGH 00Z SATURDAY/... MOST OF THE ATTENTION IN THE SHORT TERM WAS GIVEN TO CONVECTIVE POTENTIAL AND TEMPS. IN THE SHORT TERM...THE PATTERN WILL BE DOMINATED BY AN UPPER RIDGE MOVING THROUGH...AND AN UPPER TROUGH OVER THE PLAINS STATES. AT THE SFC...WITH A HIGH EAST AND TROUGH WEST WE WILL SEE RETURN FLOW UNTIL THE PASSAGE OF THE TROUGH/COLD FRONT LATE FRIDAY AND FRIDAY NIGHT. AS THE UPPER RIDGE AXIS BUILDS E TO THE CNTRL CWA BY 12Z FRIDAY...CONDITIONS OVER THE NORTHERN PLAINS WILL TRANSLATE OUR WAY. THE INCOMING AIRMASS HAS A STRONG EML WITH 700MB TEMPS AROUND 15C /NOTED ON BOTH 12Z INL AND MPX SOUNDINGS/. THE STRONG CAPPING CAUSED BY THE VERY WARM 700MB TEMPS WILL MOVE E TO COVER THE ENTIRE CWA BY 18Z FRIDAY...LEAVING ERN UPPER MI WITH LESS CAPPING TONIGHT. THE LAPSE RATES ABOVE THE CAPPING INVERSION WILL BE VERY STEEP AT 8-9C/KM. MUCAPES WILL BE HIGHEST AOA 4000J/KG OVER THE WEST TONIGHT...WITH A SHARP CAPE GRADIENT OVER THE EASTERN HALF OF THE CWA. AN 850MB THETA-E RIDGE IS JUST W OF THE CWA WILL ALSO SHIFT EAST...BRINGING AN AREA OF THETA-E ADVECTION /ASSOCIATED WITH SHOWERS THIS MORNING/ TO EASTERN UPPER MI TONIGHT. THE NOSE OF A 40-50KT LOW LEVEL JET /MAXIMIZED OVER THE PLAINS/ WILL PUSH INTO UPPER MI TONIGHT...WITH 20-30KT 850MB WINDS FROM THE SW OVER UPPER MI. 0-6KM SHEAR WILL BE AROUND 30KTS...WITH A STRONGLY VEERED HODOGRAPH. IF STORMS CAN DEVELOP N/NW OF THE AREA TONIGHT...THEN GIVEN THE AFOREMENTIONED INGREDIENTS...THEY WOULD MOST LIKELY DIVE S ALONG THE THETA-E ADV MAX/INSTABILITY GRADIENT OVER THE EASTERN HALF OF UPPER MI...WHERE THE CAP WILL BE LESS SIGNIFICANT. THAT BEING SAID...CAPPING WILL STILL BE STRONG UPSTREAM AND OVERNIGHT CONVECTION WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS TODAY. IF A SUBTLE CONVECTIVE INDUCED SHORTWAVE COULD MOVE THROUGH TONIGHT...IT COULD TRIGGER ELEVATED CONVECTION. AND IF WE CAN GET ANY SIGNIFICANT CONVECTION GOING TONIGHT THEN LARGE HAIL WOULD BE STRONG THREAT GIVEN THE STEEP LAPSE RATES AND INSTABILITY. KEPT CHANCE POPS OVER THE E FROM PREVIOUS FORECAST AND CONTINUED ANOTHER THING FOR TONIGHT...WITH CONTINUED WAA/INCREASING LOW LEVEL MOISTURE/RISING SFC DEW PTS...TEMPERATURES WILL NOT COOL OFF MUCH. OVER THE WEST WHERE DEW PTS ARE HIGHEST AND SOUTHERLY WINDS THE STRONGEST...TEMPS MAY NOT FALL BELOW 70. ELSEWHERE...EXPECT LOW IN THE 60S...WITH SOME WARMER TEMPS IN DOWNSLOPING AREAS NEAR LAKE SUPERIOR. THEN FOR FRIDAY...ANY PRECIP DURING THE AFTERNOON SHOULD BE CONFINED TO ALONG OR JUST NORTH OF THE NORTHERN CWA BORDER...AS STRONG CAPPING /700MB TEMPS AROUND 15C/ WILL INHIBIT ANY CONVECTION OVER UPPER MI...AT LEAST PRIOR TO FRONTAL PASSAGE LATE IN THE DAY. AGAIN WITH THE BIG IF...IF ANY CONVECTION DEVELOPS TONIGHT THERE MAY BE SOME LINGERING PRECIP OVER THE EAST EARLY FRIDAY. THE COLD FRONT LOOKS TO MOVE INTO WRN LAKE SUPERIOR AROUND 00Z SATURDAY...KEEPING THE BULK OF ANY ASSOCIATED PRECIP OUT OF MY FORECAST PERIOD. GIVEN THE CAP IN PLACE THE COLD FRONTAL PASSAGE IS NEARLY THE ONLY CHANCE OF GETTING CONVECTION TO FIRE. IF CONVECTION DEVELOPS ALONG THE FRONT...IT WOULD LIKELY BE SEVERE GIVEN OVERALL GOOD INGREDIENTS FOR SEVERE WEATHER. AS FOR TEMPS ON FRIDAY...AN 850MB THERMAL RIDGE WILL ARRIVE ON FRIDAY...PROMOTING HIGH TEMPS WELL INTO THE 90S OVER THE WEST...WITH COOLER TEMPS EAST AND NEAR LAKE MI. THERE MAY BE SOME ISSUES WITH LOW CLOUDS UNDER THE INVERSION...BUT AFTERNOON SUN SHOULD BE ENOUGH TO PUSH TEMPS UP THERE. THESE WARM TEMPERATURES COMBINED WITH DEW POINTS AS HIGH AS THE LOW 70S WILL MAKE FOR HIGH HEAT INDEX TEMPERATURES APPROACHING 100 DEGREES IN LOCATIONS OVER THE WEST. .LONG TERM /FRI NIGHT THROUGH THURSDAY/... FCST CONCERNS INCLUDE CONVECTION CHANCES FRI NIGHT WITH COLD FRONTAL PASSAGE AND THEN PCPN CHANCES NEXT TUE INTO WED AS ANOTHER SHORTWAVE AND COLD FRONT MOVES THROUGH THE AREA. COLD FRONT WILL CROSS THE FCST AREA FRI NIGHT. 12Z MODELS SNDGS SUGGEST MID-LVL CAP WILL SLOWLY ERODE OVER WRN COUNTIES AND OVER WRN/CENTRAL LATE LAKE SUPERIOR LATE FRI EVENING AS SHORTWAVE APPROACHES FROM THE NRN PLAINS. MLCAPE VALUES FROM 1500-2000 J/KG AND DEEP LAYER SHEAR VALUES FROM 30-40 KT COULD SUPPORT SVR STORMS ALONG THE FRONT MAINLY OVER THE WRN CWA WHERE SPC HAS SLIGHT RISK FOR DAY2. CAP MAY BE TOO STRONG FOR CONVECTION OVER MUCH OF THE CENTRAL AND ERN COUNTIES OF THE CWA BUT MAINTAINED SLIGHT CHC POPS IN CASE A FEW STORMS HOLD TOGETHER WITH THE FRONTAL PASSAGE. SAT...MUCH DRIER AIR WILL FLOW INTO THE UPPER LAKES AS HIGH PRES BUILDS E INTO THE UPPER MISSISSIPPI VALLEY. INCOMING AIRMASS IS NOT THAT COOL WITH 850MB TEMPS ONLY DROPPING TO 14C TO 15C. FCST HIGH TEMPS IN THE 80S STILL LOOK REASONABLE AT MOST PLACES AWAY FROM LAKE SUPERIOR MODERATION UNDER WNW FLOW IN WAKE OF FRONTAL PASSAGE. WHERE THIS FLOW DOWNSLOPES OVER SCNTRL UPPER MI...HIGH TEMPS MAY APPROACH 90F. FORTUNATELY...SFC DWPTS WILL BE FALLING WITH DRIER AIR MIXING DOWN FROM ALOFT...SO CONDITIONS WILL BEGIN TO FEEL MORE COMFORTABLE DESPITE WARM TEMPS. MODEL GUIDANCE HAS TRENDED TOWARD FLOW BECOMING MORE NORTHWESTERLY EARLY NEXT WEEK AS MID-LVL TROUGHING BECOMES A BIT MORE PRONOUNCED FROM HUDSON BAY INTO SE CANADA. THIS SHOULD ALLOW SFC HIGH PRES TO DOMINATE THE AREA INTO INDEPENDENCE DAY. KEPT SUNDAY AND THE 4TH OF JULY DRY WITH SEASONABLY WARM HIGH TEMPS GENERALLY UPPER 70S TO MID 80S AS MODEL 850 MB TEMPS ARE 14-15C. MODEL CONSENSUS SHOWS NEXT SHORTWAVE AND COLD FRONT IS DUE IN FROM THE WEST ON TUESDAY AND SHOULD EXIT THE AREA BY WEDNESDAY. KEPT IN CHC POPS FOR CONVECTION TUE AND TUE NIGHT AND THEN EXPECT DRIER AND COOLER CONDITIONS WED AND THU AS CANADIAN HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES. && .AVIATION /FOR THE 06Z TAF ISSUANCE/... INCREASING MOISTURE BLO A STRONG INVERSION AT 2-3KFT IS EVIDENT TONIGHT ON THE FOG SATELLITE PRODUCT OVR MUCH OF WISCONSIN AND INTO SOUTHERN UPPER MICHIGAN. THERE IS A CONTINUING POTENTIAL THAT MVFR CIGS COULD FORM AT EITHER SITE THROUGH THE MORNING...THOUGH ONLY SEE SCT CIGS THUS FAR. ANY LOW CLOUDS WOULD MIX OUT IN THE MORNING AS WARMING OCCURS...BUT THERE IS SOME UNCERTAINTY WITH THE EXACT TIMING. UNCERTAINTY IS ALSO HIGH IN TERMS OF LOCATION OF THE THUNDERSTORM COMPLEX AND/OR WHETHER IT WILL FORM AT ALL AT KSAW...BUT PUT SOMETHING INTO KCMX AS THEY ARE CLOSER TO A COLD FRONT WHICH MIGHT KICK SOMETHING OFF LATE FRI AFTERNOON INTO THE EVENING. WENT LOW CHANCE WITH THIS THOUGH. LLWS WILL CONTINUE OVERNIGHT WITH A LLJ OFF THE SFC. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... A TROUGH OF LOW PRESSURE WILL MOVE ACROSS LAKE SUPERIOR LATE FRIDAY AND FRIDAY NIGHT. THIS WILL BRING INCREASING SOUTHERLY WINDS BELOW 25KTS THROUGH FRIDAY...BEFORE WINDS TURN MORE WESTERLY FRIDAY NIGHT BEHIND THE COLD FRONT. THE WESTERLY WINDS WILL GUST UP TO 25KTS THROUGH SATURDAY BEFORE DIMINISHING SATURDAY NIGHT WITH THE ARRIVAL OF HIGH PRESSURE. THE HIGH PRESSURE WILL STICK AROUND THROUGH TUESDAY...KEEPING WINDS LESS THAN 20KTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...VOSS AVIATION...07/JLA MARINE...TITUS
Hazardous weather outlook, Jun 30, 6:12 AM EDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MARQUETTE MI 612 AM EDT THU JUN 30 2011 MIZ001>007-009>014-084-085-011015- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 612 AM EDT THU JUN 30 2011 /512 AM CDT THU JUN 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE WEST OF LINE FROM GRAND MARAIS TO MANISTIQUE TODAY. THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM HOUGHTON TO MENOMINEE TONIGHT. ISOLATED SEVERE STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING OVER CENTRAL UPPER MICHIGAN... LATE FRIDAY AFTERNOON OVER FAR WESTERN UPPER MICHIGAN AND ACROSS THE ENTIRE AREA FRIDAY NIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE. THE WEATHER WILL BE HOT AND UNCOMFORTABLY HUMID FRIDAY. OVER WESTERN UPPER MICHIGAN...HIGH TEMPERATURES FRIDAY WILL TOP OUT IN THE LOWER 90S WITH HEAT INDEX VALUES RISING AS HIGH AS 95 TO 100. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-011015- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 612 AM EDT THU JUN 30 2011 /512 AM CDT THU JUN 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WEST AND CENTRAL LAKE SUPERIOR TODAY AND ACROSS MOST OF THE LAKE TONIGHT. ISOLATED SEVERE STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE. AREAS OF FOG WILL DEVELOP TODAY AND TONIGHT. VISIBILITY MAY FALL TO AROUND A MILE OR LESS...MAINLY OVER WESTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE. AREAS OF FOG ARE EXPECTED FRIDAY AND FRIDAY NIGHT. VISIBILITIES MAY FALL TO AROUND A MILE OR LESS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-011015- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 612 AM EDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. ISOLATED SEVERE STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING AND FRIDAY NIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:05 AM EDT | Small Craft Advisory | MQT | 33 hr | |
| Jul 1, 5:13 PM EDT | Small Craft Advisory | MQT | 9 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.